MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS TRUCUT; GUIDE, NEEDLE, SURGICAL

MERIT MEDICAL SYSTEMS TRUCUT; GUIDE, NEEDLE, SURGICAL
Catalog Number PP1910/B
Medical Device Problem Codes Mechanical Problem (1384); Failure to Align (2522); Mechanics Altered (2984)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that the fit between the inner and outer needles was insufficient, air was able to enter the pleural cavity.This resulted in the patient developing a pneumothorax.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Nonconformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.

Brand Name
TRUCUT
Common Device Name
GUIDE, NEEDLE, SURGICAL
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key22909968
Report Number1721504-2025-00308
Device Sequence Number9130645
Product Code GDF
UDI-Device Identifier00884450443170
UDI-Public00884450443170
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberPP1910/B
Device Lot NumberI2923356
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown